Florida, 2009Tornado and Damaging Wind in Florida, December 18, 2009
December 18, 2009 · NWS MFL · 3 events in 1 county or zone
Warm and moist air in the wake of the heavy rains and severe flooding the previous night contributed to a very unstable atmosphere ahead of a cold front moving south across Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm and moist air in the wake of the heavy rains and severe flooding the previous night contributed to a very unstable atmosphere ahead of a cold front moving south across Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Dec 18, 5:58 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 18, 5:58 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
558 AM EST FRI DEC 18 2009
.AVIATION...S FLA IN VRY MOIST UNSTABLE AIR AND AMPLE SHRA/WDLY
SCT TSRA (ATTM) MAINLY OVER GULF WATERS MOVG N NE ONTO THE SW FLA
COAST. ACTIVITY WL SPREAD/DVLP OVER THE AREA WITH INTMT MVFR CIG/VSBY.
WNDS ACRS ALL TERMINALS SE 10-12 KTS WITH GUSTS 20+ E COAST BCMG S
15 TO 20 KTS GUSTS 25+ KTS AFT 16Z. BY 00Z WNDS SW E COAST AND
WNW KAPF.
&&
.PREV DISCUSSION... /ISSUED 540 AM EST FRI DEC 18 2009/
UPDATE...
A FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF BROWARD AND PALM
BEACH COUNTIES THAT RECEIVED VERY HEAVY RAINFALL YESTERDAY AND LAST
NIGHT. RECENT REPORTS WERE RECEIVED FOR ROAD CLOSURES THAT
CONTINUE...WHICH PROMPTED THE ISSUANCE OF THE FLOOD WARNING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL ATLANTIC
WATERS INCLUDING BISCAYNE BAY...THE LOCAL GULF WATERS AND LAKE
OKEECHOBEE.
60
PREV DISCUSSION... /ISSUED 443 AM EST FRI DEC 18 2009/
DISCUSSION...
A LOW PRESSURE SYSTEM IS RAPIDLY DEVELOPING IN THE NORTHERN GULF
OF MEXICO JUST SOUTH OF LOUISIANA...WITH A WARM FRONT EXTENDING
EASTWARD INTO NORTHERN FLORIDA. A DEEP MID TO UPPER LEVEL LOW IS
DIGGING IN BEHIND IT. THE SURFACE LOW IS FORECAST TO DEEPEN THIS
MORNING WITH THE CENTER FORECAST TO PASS ACROSS NORTHERN FLORIDA
TODAY AND EXIT THE SOUTHEAST GEORGIA COAST TONIGHT WITH SOUTH
FLORIDA BEING IN THE WARM SECTOR. AS THE SYSTEM PASSES ACROSS
SOUTH FLORIDA TODAY...WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS
ARE EXPECTED THIS MORNING AND INTO THIS AFTERNOON...WITH PERIODS
OF HEAVY RAIN POSSIBLE WITH ADDITIONAL FLOODING POSSIBLE IN
ISOLATED AREAS. IN ADDITION...THE LOCAL HELICITY AND THE LOW LEVEL
WIND SHEAR COULD BE FAVORABLE AND WILL LEAD TO AN ISOLATED CHANCE
OF SEVERE WEATHER...WITH WIND GUSTS POSSIBLY BEING ENOUGH TO CAUSE
ISOLATED DAMAGE AND THE POSSIBILITY OF STORMS WITH ROTATION
SUPPORTING THE POSSIBILITY OF A TORNADO OR WATERSPOUTS. THE
CONDITIONS FOR SEVERE WEATHER ARE PROBABLY MOST LIKELY IN THE
MORNING AND EARLY AFTERNOON WITH THE SHEAR PROFILE NOT SUPPORTIVE
LATER IN THE AFTERNOON OR EVENING. THE STORM PREDICTION CENTER
JUST ISSUED A STATEMENT SAYING THAT A TORNADO WATCH BEING ISSUED
IS UNLIKELY AS ENVIRONMENTAL CONDITIONS AND DYNAMICS DO NOT FULLY
SUPPORT SEVERE WEATHER POTENTIAL. AFTER OOZ SATURDAY AS THE LOW
STARTS TO EXIT NORTH FLORIDA...RAPID CLEARING ACROSS SOUTH FLORIDA
IS EXPECTED.
THE CURRENT FLOOD ADVISORIES/WARNINGS THAT WERE ISSUED EARLIER WILL BE
ALLOWED TO EXPIRE AS THE THE HEAVY SHOWERS HAVE MOVED JUST OFF
SHORE. IF WARRANTED...ADDITIONAL FLOOD ADVISORIES MAY BE ISSUED.
AFTER THE FRONT PASSES THROUGH TONIGHT...TEMPERATURES WILL BEGIN TO
DROP THROUGH THE WEEKEND...WITH THE LOWS ON MONDAY MORNING POSSIBLY
REACHING NEAR THE UPPER 30S IN THE NORTHWEST INTERIOR IN NORTHWEST
GLADES COUNTY...WITH WIND CHILLS POSSIBLE REACHING THE MID 30S.
THE TEMPERATURES ACROSS THE METRO AREAS COULD BE NEAR THE UPPER
40S. NEED TO STRESS SOME UNCERTAINTY IN THE FORECAST...THERE WILL BE MORE
FORECAST CONFIDENCE IN THE TEMPERATURE FORECAST AS WE CLOSER TO
THAT PERIOD.
MARINE...
IN ADDITION TO THE ATLANTIC WATERS...THE SMALL CRAFT ADVISORY HAS BEEN
EXTENDED TO THE LOCAL GULF WATERS AS THE WINDS ARE EXPECTED TO BE
AROUND 22 KNOTS LATER THIS MORNING AND THIS AFTERNOON. A GALE
WARNING WILL LIKELY BE ISSUED FOR THE GULF STREAM WATERS...MAINLY
FOR FREQUENT GUST EXCEEDING 35 KNOTS EXPECTED THIS AFTERNOON AND
EVENING.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 60 71 49 / 90 40 10 10
FORT LAUDERDALE 80 60 75 53 / 90 40 10 10
MIAMI 81 64 75 54 / 90 40 10 10
NAPLES 76 63 70 53 / 90 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR AMZ610-AMZ630.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SATURDAY
FOR GMZ656-GMZ657-GMZ676.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...15/JRHazardous weather outlook, Dec 18, 8:42 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
842 AM EST FRI DEC 18 2009
FLZ063-066>075-168-172>174-191100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
842 AM EST FRI DEC 18 2009
...TORNADO WATCH IN EFFECT UNTIL 1 PM REGION WIDE...
...FLOODING CONTINUES ACROSS PARTS OF EAST COAST METRO AREAS...
...HAZARDOUS MARINE CONDITIONS LIKELY THROUGH SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
TORNADOES: THERE IS A CONCERN FOR A FEW WATERSPOUTS OR TORNADOES
TODAY ACROSS ALL OF SOUTH FLORIDA. A TORNADO WATCH IS IN EFFECT
REGION WIDE THROUGH EARLY AFTERNOON.
WIND: A FEW THUNDERSTORMS, WITH WIND GUSTS UP TO 70 MPH
WILL OCCUR ACROSS THE ATLANTIC WATERS AND MAINLAND SOUTH FLORIDA
TODAY. THIS THREAT WILL GRADUALLY END FROM WEST TO EAST DURING THE
AFTERNOON HOURS.
FLOODING: LOCALLY HEAVY RAIN CAN BE EXPECTED TODAY WITH THE
THUNDERSTORM ACTIVITY. FOR THE WESTERN TWO THIRDS OF SOUTH FLORIDA,
WHERE RAINFALL WAS LIGHTER THURSDAY, ANY FLOODING WILL BE LOCALIZED.
IN THE METRO AND COASTAL AREAS OF EAST FLORIDA, ANY RAINFALL
ADDED TO THE EXTREMELY SATURATED SOILS AND AREAS OF STANDING WATER
WILL LEAD TO ADDITIONAL FLOODING, POSSIBLY INUNDATING ROADWAYS AND
LOW LYING AREAS. THIS WILL ESPECIALLY BE LIKELY GENERALLY EAST OF
INTERSTATE 95 IN THE EAST COAST METRO AREAS.
THUNDERSTORMS: STRONG SOUTHERLY WIND FLOW WILL BRING DEEP
TROPICAL MOISTURE OVER SOUTH FLORIDA AHEAD OF A STRONG COLD FRONT
THAT WILL INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS TODAY
INTO EARLY TONIGHT. A FEW STRONG TO SEVERE STORMS AFFECTING
PORTIONS OF SOUTHERN FLORIDA WILL BE POSSIBLE.
WAVES: SEAS WILL BUILD TO 7 TO 9 FEET IN THE GULF STREAM TODAY AND
8 TO 10 FEET TONIGHT. WIND GUSTS TO GALE FORCE EVEN OUTSIDE OF
THUNDERSTORMS WILL BE POSSIBLE, LEADING TO ROUGH MARINE CONDITIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEAS WILL CONTINUE UP TO 7 FEET IN THE GULF STREAM ON SATURDAY AS
STRONG WINDS OF 20 TO 25 KNOTS CONTINUE.
A COLDER AIRMASS WILL FILTER INTO SOUTH FLORIDA BEHIND THE COLD
FRONT. LOW TEMPERATURES MAY DROP INTO THE UPPER 30S TO AROUND 40
DEGREES ACROSS PARTS OF THE LAKE OKEECHOBEE REGION MONDAY AND
TUESDAY MORNINGS WITH WIND CHILLS IN THE MID 30S POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR ADDITIONAL
FLOODING TO THE NATIONAL WEATHER SERVICE IN MIAMI. REPORTS OF
ADDITIONAL RAINFALL AMOUNTS OF 3 INCHES OR MORE ALONG WITH STORM
TOTAL AMOUNTS OF 5 INCHES OR MORE ARE ENCOURAGED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
STRASSBERG
In the hours before
Special weather statement, Dec 18, 8:47 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
847 AM EST FRI DEC 18 2009
FLZ069-070-181415-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
847 AM EST FRI DEC 18 2009
...STRONG STORM APPROACHING THE NAPLES AREA...
AT 846 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR NAPLES...MOVING NORTHEAST AT 20 MPH. WIND GUSTS IN
EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT...
NAPLES...
EAST NAPLES...
PELICAN BAY...
NORTH NAPLES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2633 8177 2632 8170 2612 8162 2601 8177
2606 8180 2608 8180 2609 8182 2612 8181
2616 8183 2621 8182 2622 8183 2624 8183
TIME...MOT...LOC 1347Z 214DEG 16KT 2613 8181
PSSpecial weather statement, Dec 18, 9:06 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EST FRI DEC 18 2009
FLZ063-066-181430-
HENDRY FL-GLADES FL-
906 AM EST FRI DEC 18 2009
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL HENDRY COUNTY...
AT 902 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DEVILS GARDEN...MOVING NORTH
AT 30 MPH.
THIS STORM WILL AFFECT...
DEVILS GARDEN...
MONTURA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2688 8109 2686 8108 2685 8109 2684 8107
2683 8106 2682 8097 2647 8113 2653 8130
2691 8120
TIME...MOT...LOC 1404Z 198DEG 24KT 2658 8119
ERASpecial weather statement, Dec 18, 9:15 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
915 AM EST FRI DEC 18 2009
FLZ072-074-172-173-181445-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
915 AM EST FRI DEC 18 2009
...STRONG SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHEAST
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES...
AT 915 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLYWOOD...MOVING NORTHWARD AT 30 MPH.
THIS STORM WILL AFFECT...
PEMBROKE PARK...
HOLLYWOOD...
INTERSECTION I-595 AND I-95...
FORT LAUDERDALE...
LAUDERDALE LAKES...
OAKLAND PARK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2618 8010 2606 8010 2592 8012 2593 8030
2626 8028 2626 8008
TIME...MOT...LOC 1414Z 188DEG 27KT 2600 8019
70/DDSpecial weather statement, Dec 18, 9:18 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
918 AM EST FRI DEC 18 2009
FLZ073-173-174-181445-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
918 AM EST FRI DEC 18 2009
...STRONG SHOWERS AND THUNDERSTORMS MOVING ACROSS FAR SOUTH
MIAMI-DADE COUNTY...
AT 918 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ROYAL PALM RANGER
STATION...MOVING NORTHWARD AT 25 MPH.
THIS STORM WILL AFFECT...
FLORIDA CITY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2530 8037 2529 8039 2527 8039 2526 8041
2524 8042 2523 8048 2521 8049 2522 8057
2523 8056 2524 8056 2522 8059 2551 8054
2549 8033
TIME...MOT...LOC 1417Z 189DEG 21KT 2530 8047
70/DDSpecial weather statement, Dec 18, 9:28 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
928 AM EST FRI DEC 18 2009
FLZ069-070-181515-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
928 AM EST FRI DEC 18 2009
...STRONG THUNDERSTORM MOVING ACROSS CAPE ROMANO AND TOWARD ADJACENT
INLAND AREAS...
AT 926 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAPE ROMANO...MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL AFFECT...
CAPE ROMANO...
KEY MARCO...
CAPE ROMANO AQUATIC PRESERVE...
ROYAL PALM HAMMOCK...
SOUTH BLOCKS GOLDEN GATE...
FAKAHATCHEE STRAND STATE PRESERVE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. ALSO SOME LIGHTNING WHICH IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2598 8172 2598 8174 2622 8155 2597 8131
2588 8148 2589 8148 2585 8151 2587 8152
2591 8161 2589 8163 2592 8165 2590 8169
2588 8166 2584 8168 2589 8172 2591 8171
2592 8174 2597 8175
TIME...MOT...LOC 1428Z 227DEG 28KT 2586 8170
PSSpecial weather statement, Dec 18, 9:31 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EST FRI DEC 18 2009
FLZ063-066-070-181500-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
931 AM EST FRI DEC 18 2009
...STRONG THUNDERSTORMS MOVING ACROSS HENDRY COUNTY...
AT 926 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF FELDA...MOVING NORTHEAST AT 25
MPH. THERE IS ALSO ANOTHER CLUSTER LOCATED ACROSS MONTURA...MOVING
NORTHEAST AT 25 MPH.
THIS STORM WILL AFFECT...
DEVILS GARDEN...
LA BELLE...
MONTURA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST FRIDAY AFTERNOON
FOR SOUTHERN FLORIDA.
LAT...LON 2677 8093 2651 8108 2651 8147 2652 8151
2682 8145
TIME...MOT...LOC 1429Z 201DEG 23KT 2664 8141
ERAEvent by event
1 funnel cloud, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Funnel Cloud, Miami-Dade
- When
- December 18, 9:45 AM EST to 10:15 AM EST
- Where
- Miami-Dade County, 3.48 mi SSW of (Hst)homestead Afb to 2.04 mi E of Goulds
- Reported by
- Public
- Coordinates
- 25.434, -80.404
A funnel cloud was sighted by the public from Turkey Point Power Plant moving northeast just east of Homestead. The funnel cloud moved northeast and was observed by Homestead Air Reserve Base observers north of their location.
Tornado, Miami-Dade
- When
- December 18, 11:00 AM EST to 11:05 AM EST
- Where
- Miami-Dade County, 2.05 mi SW of (Hst)homestead Afb to 0.97 mi WSW of (Hst)homestead Afb
- Rating
- EF0
- Path length
- 1.13 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 25.459, -80.403
Relayed report from Miami-Dade PD of a tornado in an unpopulated area east of the city of Homestead near SW 132 Avenue and 328 Street at around 11 AM. Subsequent site survey noted no visible damage, primarily due to lack of structures and objects in area.
Thunderstorm Wind, Miami-Dade
- When
- December 18, 11:10 AM EST
- Where
- Miami-Dade County, 0.54 mi NNW of Sunny Is
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 25.927, -80.155
One person was injured when her flower stand blew over during a strong wind gust at the corner of Biscayne Boulevard and NE 163 Street in North Miami Beach.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Virginia, December 18 to 19, 20091 death · $65,000 · 27 events
- Winter Weather in Tennessee, December 18 to 19, 20091 death · 1 injured · $10,000 · 3 events
- Heavy Snow in West Virginia, December 18 to 19, 2009$5.8 million · 32 events
- Winter Storm and Heavy Snow in Kentucky, December 18 to 20, 2009$763,000 · 64 events
- Heavy Snow in Virginia, December 18 to 19, 2009$2.8 million · 2 events
- Heavy Snow in Virginia, December 18 to 19, 2009$871,000 · 5 events
- Tornado in Florida, December 18, 2009$75,000 · EF0 · 1 event
- Winter Storm in Virginia, December 18 to 19, 200926 events
- Winter Storm in Virginia, December 18 to 19, 200923 events
- Winter Storm in North Carolina, December 18 to 19, 200918 events
- Heavy Snow in Kentucky, December 18 to 19, 2009$20,000 · 1 event
- Winter Storm in Maryland, December 18 to 19, 200915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207526, 207527, 207528.